Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Albany, NY

May 21, 2013Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at May 21, 2013, 7:56 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 7:56 PM EDT (23:56 UTC)
Expired
May 21, 2013, 8:30 PM EDT
In force
34 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 94 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:40 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS51 KALY 212356
SVRALY
CTC005-220030-
/O.NEW.KALY.SV.W.0022.130521T2356Z-130522T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
756 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 830 PM EDT

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THOMASTON...AND MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS A
  HISTORY OF PRODUCING LARGE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THOMASTON BY 800 PM EDT...
  TERRYVILLE BY 810 PM EDT...
  OAKVILLE BY 815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4172 7333 4187 7306 4182 7296 4180 7296
      4179 7301 4164 7298 4162 7302 4161 7302
      4161 7304 4159 7305 4156 7311
TIME...MOT...LOC 2355Z 319DEG 16KT 4170 7308

$$

SND
1 follow-up statement
668 
WWUS51 KALY 220020
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT TUE MAY 21 2013

CTC005-220030-
/O.CAN.KALY.SV.W.0022.000000T0000Z-130522T0030Z/
LITCHFIELD CT-
820 PM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LITCHFIELD COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4172 7333 4187 7306 4182 7296 4180 7296
      4179 7301 4164 7298 4162 7302 4161 7302
      4161 7304 4159 7305 4156 7311
TIME...MOT...LOC 0020Z 319DEG 16KT 4162 7298

$$

SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:32 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 21, 4:32 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT TUE MAY 21 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE THE NEXT FEW
DAYS WITH SHOWERS AND THUNDERSTORMS POSSIBLE. SOME OF THUNDERSTORMS
COULD BE STRONG TO SEVERE EARLY THIS EVENING AND TOMORROW. A COLD
FRONT WILL APPROACH THE REGION ON THURSDAY...AND MOVE EAST OF THE
REGION ON FRIDAY WITH COOLER AND DRIER AIR FILTERING IN FOR THE
HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN NEW YORK AND
WESTERN NEW ENGLAND...

AS 415 PM EDT...IMPRESSIVE LARGE HAIL PRODUCING THUNDERSTORMS HAVE
DEVELOPED IN THE CAPITAL REGION...AND POINTS JUST TO THE SOUTH.
THE CELLS HAVE EXHIBITED HAIL MONSTER LIKE CHARACTERISTICS WITH
SOME ELEVATED HAIL CORES /> 50 DBZS/ WAY ABOVE THE -20C HEIGHT.
IN SOME CASES...EXCEEDING 40 KFT AGL !!!

A QUICK MESOANALYIS SHOWS A WEAK SFC LOW/MESO LOW IS MOVING
ACROSS THE CNTRL PORTION OF THE FCST AREA...WITH THE WINDS TO THE
NORTHEAST AT KGFL...AND S/SW AT KPOU...AND SE WINDS OVER ALY. THE FCST
AREA GOT INTO A WELL DEFINED WARM SECTOR...WHERE TEMPS SOARED INTO
THE MID AND U80S...ESPECIALLY FROM THE CAPITAL REGION/MOHAWK
VALLEY SOUTHWARD. A FEW 90S HAVE OCCURRED IN THE MID HUDSON
VALLEY. THE FRONT LOOKS LIKE IT IS JUST CLIPPING THE DACKS...LAKE
GEORGE SARATOGA REGION...AND S-CNTRL VT.

SFC DEWPTS HAVE RISEN INTO THE MID AND U60S OVER A LARGE PORTION
OF THE FCST AREA. THE LATEST SPC MESO ANALYSIS PAGE INDICATES SBCAPES
HAVE REACHED 2000-3500+ J/KG FROM THE CAPITAL DISTRICT SOUTH AND
EAST...AND LESS INSTABILITY NORTHWARD /1000-2000 J/KG/. THE 0-6 KM
BULK SHEAR ARE NOT OVERLY IMPRESSIVE IN THE SRN ZONES /BASICALLY
SOUTH OF ALY/ WITH LESS THAN 30 KTS...BUT TO THE NORTH THE SHEAR
VALUES ARE 30-40 KTS. MID LEVEL LAPSE RATES ARE APPROACHING THE
6.5 C/KM RANGE. THE CONVECTION SEEMS TO REFIRING ON THE AXIS OF
2000+ J/KG SBCAPE VALUES...AND THE RIM OF THE 30 KT SHEAR VALUES.

THE LATEST MAGLENTA INDEX INDICATES A MAJOR SEVERE EVENT /HINGING
ON THE LARGE CAPE VALUES/.

CAPE=2000 J/KG (APPROX)
MAX SOUNDING WIND=40 KTS
EHI=0.5
STORM SPEED=20
KTS SRH=125

THE SVR CONVECTION SHOULD SIMMER DOWN EARLY THIS EVENING...BUT THE
APPROACHING SHORT-WAVE FROM EXTREME SE ONTARIO...AND NRN LAKE
ONTARIO WILL IMPACT OUR NRN ZONES BTWN BTWN 7 PM-10 PM. THE
INSTABILITY WILL BE WANING...AND WE KEPT GUSTY WINDS IN THE
FORECAST. POPS WERE RAISED TO CATEGORICAL AND HIGH LIKELY
VALUES...AND LOCATIONS NORTH OF THE MOHAWK VALLEY COULD GET SOME
DECENT RAINFALL. THE BEST LOW-LEVEL CONVERGENCE AND ISENTROPIC
LIFT SETS UP IN THESE AREAS. THE SHOWALTER VALUES ARE STILL BELOW
0C...SO SOME ELEVATED INSTABILITY WILL BE A ROUND...SO WE WILL
KEEP A CHANCE OF THUNDER IN.

OVERNIGHT MINS WILL BE ON THE MURKY SIDE WITH TEMPS IN THE U50S TO
M60S FOR LOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
TOMORROW...THE SFC BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT
AGAIN...AND THE FCST AREA GETS BACK INTO THE WARM SECTOR. ANOTHER
SHORT-WAVE WILL BE APPROACHING FROM THE ERN GREAT LAKES IN THE MID
TO LATE AFTERNOON. SBCAPES ARE EXPECTED TO INCREASE 1000-2500 J/KG
AGAIN OVER THE SRN TWO THIRDS OF THE FCST AREA WITH 0-6 KM BULK
SHEAR VALUES ONLY 25-30 KTS OR SO PRIOR TO 00Z...BUT THEN THEY
INCREASE BTWN 00Z-06Z BASED ON THE NAM/GFS. THE LAPSE RATES DON/T
STEEPEN TO 6.5C/KM UNTIL AROUND 00Z TOO. OUR THINKING IS FOR A
LATER CONVECTIVE EVENT TOMORROW IN THE LATE AFTERNOON INTO THE
EARLY EVENING. SPC HAS MOST OF THE AREA OUTLOOKED /EXCEPT WRN NEW
ENGLAND/. HAVE DECIDED TO USE ENHANCED WORDING FOR SOME STORMS MAY
BE SEVERE IN THE AFTERNOON UNTIL MIDNIGHT. THE GUIDANCE USUALLY
STRUGGLES WITH PREFRONTAL TROUGHS...AND ONE LOOKS POSSIBLE LATE
TOMORROW AFTERNOON INTO THE EARLY EVENING FOR STRONG TO SEVERE
CONVECTION. PWATS WILL CONTINUE TO RUN A FEW STANDARD DEVIATIONS
ABOVE NORMAL WITH VALUES OF 1.25-1.75"...AND SFC DEWPTS WILL BE IN
THE 60S AGAIN. SOME HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY
CONVECTION. WILL CONTINUE TO HIGHLIGHT TOMORROWS SEVERE THREAT.
OUR LOCAL WRF INDICATES A SQUALL LINE MAY BE MOVING ACROSS W-CNTRL
NY BY 00Z/THU IN THE 3KM BASE REF. THIS WILL CONTINUE TO BE
MONITORED. HIGHS TOMORROW IN THE U70S TO L80S OVER THE MTNS...AND
M80S TO U80S IN THE VALLEYS. LOWS WILL MAINLY BE IN THE 60S WED
NIGHT WITH SULTRY SUMMERLIKE CONDITIONS.

THU-THU NIGHT...TRICKY FORECAST FOR STRONG TO SEVERE CONVECTION ON
THU WITH THE COLD FRONT STILL TO THE WEST. THE BETTER JET DYNAMICS
DURING THE AFTERNOON WITH APPRECIABLE MOISTURE AND INSTABILITY IN
PLACE. THE QUESTION WILL BE HOW MUCH HEATING OCCURS WITH CLOUD
COVER BEING AND ISSUE. LOCATIONS FROM THE CAPITAL DISTRICT SOUTH
AND EAST MAY HAVE THE BEST CHC FOR DESTABILIZATION AND SEVERE
WEATHER. NO SPC OUTLOOK YET...BUT DEFINITELY COULD SEE ONE LATER
FOR PARTS OF THE REGION.  WILL MENTION SOME STRONG TO SEVERE
THUNDERSTORMS MAY BE POSSIBLE AGAIN ON THU. THE FRONT MOVES
THROUGH SLOWLY...WITH SHOWERS PERSISTING THROUGH THE OVERNIGHT. A
WEAK WAVE MOVE ALONG THE BOUNDARY TOO. THE COLD ADVECTION WILL
SLOWLY SEEP INTO THE REGION WITH LOWS IN THE 50S TO L60S BY
DAYBREAK FRI. HIGHS WILL GENERALLY BE IN THE 70S ON THU.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
COOLER AND DRY WEATHER EXPECTED FOR THE HOLIDAY WEEKEND. HAVE
FOLLOWED THE WEATHER PREDICTION CENTER'S GUIDANCE WHICH FAVORS THE
ECMWF ENSEMBLE MEAN WHICH HAS THE SUPPORT OF THE GEFS MEANS. WPC
INDICATES THE DETERMINISTIC/OPERATIONAL RUNS OF THE ECMWF AND GFS
DEVIATE SIGNIFICANTLY ENOUGH FROM THE STEADIER MEANS THAT THEY WERE
NOT INCORPORATION INTO THEIR FORECAST.

CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION AS WE HEAD INTO
THE WEEKEND BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WILL HAVE
LINGER SHOWERS ON FRIDAY AS THE LOW PRESSURE SYSTEM MOVES OFF THE
EAST. ON SATURDAY...THE REGION WILL BE UNDER CYCLONIC FLOW. THE
HIGH WILL SHIFT EASTWARD ACROSS THE REGION AND OFFSHORE EARLY NEXT
WEEK. SATURDAY IS EXPECTED TO BE THE COOLEST DAY WITH HIGHS MAINLY
IN THE MID 50S TO MID 60S...AROUND 10 DEGREE BELOW NORMAL.
TEMPERATURES WILL GRADUALLY MODERATE AS THE HIGH SHIFTS TO THE EAST
WITH NEAR SEASONABLE TEMPERATURES FOR MONDAY.

THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK
VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND
EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON
MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY.

AT THIS TIME...NIGHTTIME LOWS FRIDAY NIGHT/SATURDAY MORNING AND
SATURDAY NIGHT/SUNDAY MORNING ARE EXPECTED TO BE IN THE 40S IN THE
VALLEYS AND 30S ACROSS THE HIGHER TERRAIN. WITH THE EXPANSION OF
THE GROWING SEASON BY THIS TIME FROST ADVISORIES WOULD BE LIKELY
NEEDED FOR THE HIGHER TERRAIN. TEMPERATURES ACROSS THE SOUTHERN
ADIRONDACKS COULD BE COLDER WHICH WOULD LEAD TO THE NEED FOR A
FREEZE WARNING.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONVECTION...SOME SEVERE THUNDERSTORMS...HAS BEEN OCCURRING MAINLY
TO THE SOUTH OF THE FRONTAL BOUNDARY DRAPED ACROSS THE AREA AS A
WEAK MESO LOW MOVES ALONG THE BOUNDARY. CONVECTION SHOULD SIMMER DOWN
BY EARLY THIS EVENING...HOWEVER AN APPROACHING SHORT WAVE FROM THE
WEST WILL BRING THREAT OF CONVECTION BACK TO THE AREA ESPECIALLY
ACROSS THE NORTHERN PORTION OF THE LOCAL AREA TONIGHT. ONCE AGAIN
EXPECTING A LULL WEDNESDAY MORNING WITH RENEWED CHANCES FOR
CONVECTION AS THE FRONTAL BOUNDARY LIFTS NORTHWARD AS A WARM FRONT
AGAIN...AND THE AREA GETS BACK INTO THE WARM SECTOR.

HAVE NORTHEAST FLOW TO THE NORTH OF BOUNDARY AND SOUTHEAST TO SOUTH
OF THE BOUNDARY. WILL BE BECOME LIGHT OVERNIGHT. WITH THE BOUNDARY
EXPECTED TO LIFT NORTHWARD A SOUTHERLY FLOW WILL DEVELOP ACROSS THE
AREA.

OUTLOOK...
WED NIGHT...VFR/MVFR WITH IFR POSSIBLE. -SHRA/-TSRA BECOMING LIKELY.
THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
FRI...MAINLY VFR. CHC -SHRA.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT.

RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
WEDNESDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT TOMORROW AFTERNOON.

TH WINDS ARE EXPECTED TO BE MAINLY LESS THAN 10 MPH TONIGHT
THROUGH WEDNESDAY NIGHT...EXCEPT STRONGER GUSTS WILL BE POSSIBLE
WITH THUNDERSTORMS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO SERVICE AREAS PROBLEMS ARE EXPECTED THE NEXT 5
DAYS. SOME LOCALLY HEAVY DOWNPOURS OF RAINFALL MAY OCCUR TODAY
THROUGH THURSDAY NIGHT WITHIN ANY THUNDERSTORMS. 3-HR ZONAL FFG
VALUES ARE GENERALLY IN THE 2.4-3.1 INCH RANGE AT THIS
TIME...WHICH ARE HIGH FOR MID TO LATE MAY.

DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL BE TONIGHT...AND AGAIN ON THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

THE HIGHEST AREAL RAINFALL AMOUNTS WILL BE ACROSS THE NRN HALF OF
THE FCST AREA BASED ON THE LATEST NERFC QPF WITH 1 TO 2 INCHES
POSSIBLE BY THURSDAY MORNING OVER THE SRN DACKS...LAKE GEORGE
REGION...AND A THIRD OF AN INCH TO AN INCH SOUTH OF THESE
LOCATIONS. HOWEVER...HEAVIER RAINFALL AMOUNTS CAN OCCUR WITH ANY
THUNDERSTORMS IN THE HUMID AIR MASS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA/NAS
AVIATION...IAA/11
FIRE WEATHER...WASULA
HYDROLOGY...FRUGIS/WASULA
Hazardous weather outlook, May 21, 4:36 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT TUE MAY 21 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
436 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY INTO
WEDNESDAY NIGHT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF
THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY INTO
THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD ALSO BE STRONG
TO SEVERE...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST.

SOME AREAS OF FROST MAY BE POSSIBLE ON THE HOLIDAY
WEEKEND...ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES UNTIL 9 PM...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, May 21, 6:41 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     SALISBURY               41.98N  73.42W
05/21/2013                   LITCHFIELD         CT   AMATEUR RADIO

            MULTIPLE TREES ON POWERLINES.

&&

EVENT NUMBER ALY1300067

BGM
Local storm report, May 21, 6:44 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             TAGHKANIC               42.14N  73.68W
05/21/2013  M1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

            TRAINED SPOTTER.

&&

EVENT NUMBER ALY1300068

BGM
Special weather statement, May 21, 6:48 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT TUE MAY 21 2013

VTZ015-212315-
EASTERN WINDHAM VT-
648 PM EDT TUE MAY 21 2013

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR WESTMINSTER...OR ABOUT 8 MILES SOUTH OF BELLOWS FALLS...AND
MOVING EAST AT 25 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4303 7245 4302 7246 4301 7244
      4298 7246 4297 7247 4295 7255 4313 7255
      4314 7243 4308 7243
TIME...MOT...LOC 2248Z 269DEG 21KT 4303 7244

TAW
Local storm report, May 21, 6:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
650 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     ALFORD                  42.24N  73.41W
05/21/2013                   BERKSHIRE          MA   LAW ENFORCEMENT

            TREES AND WIRES DOWN. ROUTE 71 CLOSED. 10-15 TREES
            SHEARED OFF.

&&

EVENT NUMBER ALY1300069

BGM
Special weather statement, May 21, 7:24 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
724 PM EDT TUE MAY 21 2013

NYZ032-033-038-220000-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
724 PM EDT TUE MAY 21 2013

...A STRONG THUNDERSTORM IN

  SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED 6 MILES NORTH OF OHIO...OR ABOUT
10 MILES NORTHEAST OF HINCKLEY...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
NOBLEBORO AND 8 MILES SOUTH OF HERKIMER LANDING BY 730 PM EDT
MOREHOUSEVILLE BY 735 PM EDT
HOFFMEISTER AND MOUNTAIN HOME BY 740 PM EDT
POWLEY PLACE BY 745 PM EDT

RAINFALL AMOUNTS WILL RANGE FROM A TENTH TO A THIRD OF AN INCH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4357 7455 4329 7466 4332 7506 4353 7504
TIME...MOT...LOC 2323Z 276DEG 31KT 4340 7492

TAW/IRL
Local storm report, May 21, 7:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
756 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             LITCHFIELD              41.74N  73.19W
05/21/2013  E0.88 INCH       LITCHFIELD         CT   PUBLIC

            PUBLIC REPORT.

&&

EVENT NUMBER ALY1300070

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:57 PM EDTTornado WarningALYNorthwest Hills Planning Region33 min
May 21, 5:18 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region42 min
May 21, 5:31 PM EDTTornado WarningALYNorthwest Hills Planning Region29 min
May 21, 5:56 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region64 min
May 21, 6:24 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region66 min
May 21, 6:58 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region62 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.